1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Simvastatin and Amlodipine

Discussion in 'Ask A Question' started by swine1, Feb 9, 2013.

  1. swine1

    swine1 · Active Member

    Messages:
    33
    Likes Received:
    2
    Trophy Points:
    28
    Hi All.
    Qick question.
    I take simvastatin 40mg and Amlodipine 5mg. My gp has upped my Amlodipine to 10mg. Am getting burning sensation to the front of my shins. Anyone else had this problem or related ??
    Best Regard, Bernard.
     
  2. VickiT11979

    VickiT11979 · Well-Known Member

    Messages:
    151
    Likes Received:
    8
    Trophy Points:
    38
    If you're on amlodipine the max dose simvastatin you should be on is now 20mg, as any higher dose has increased risk of muscle side effects & muscle damage. It's a fairly new discovery, maybe a few months ago I think. So surgeries may only just be getting around to contacting all patients on both drugs & reducing their doses or changing the meds.
     
  3. Marvin

    Marvin Type 2 · Well-Known Member

    Messages:
    196
    Likes Received:
    388
    Trophy Points:
    103
    I know that Amlodipine can cause swollen ankles due to water retention in the legs; this was a problem for me, and when I changed doctors after moving house recently the new doctor immediately took me off Amlodipine and put me on Lercanidipine instead... the problem has improved somewhat, but not gone away. The sensation in your legs could mean that the same thing is beginning to happen to you, so its worth going back to the doctor and asking the question. But remember everyone's different. Although I'm also on Simvastatin (80mg) there's nothing to say that the effect of these two drugs on me is the same as it will be on you! Besides, I'm also on 9 other drugs for various things, and I doubt if your other medications match mine in every respect, so don't draw too many conclusions from the similarities. All I can say is that there are alternatives to Amlodipine available if it doesn't happen to suit you.
     
  4. swine1

    swine1 · Active Member

    Messages:
    33
    Likes Received:
    2
    Trophy Points:
    28
    Hello.
    Thanks for the reply. I have checked online and the new dosage is for max 20mg Simvastatin and probably 5mg of the Amlodipine. So back to the gp on Monday. Thanks.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook